It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-13-2006, 06:00 PM   #1
Senior Member
(female)
 
Join Date: Jan 2006
Posts: 206
Melissa765 HB User
Angry I have a rash, and I think it's from a new med.-- can I stop taking it?

I'm taking Lyrica at 75mg/day ... 25 mg in the morning and 50 mg at night. I read that the side effects can be rashes and skin lesions, and for the last 2 days I've had little bumps all over my chest and arms. I want to stop taking it, but I don't know if I have to wean off... I've been taking it since only 9/9/06, and I didn't up the dose at all (I just started with the above dose, and have stayed with it ever since). Thanks if someone can help me tonight because I'm due for my nightly dose in 2 hours.

 
Old 09-13-2006, 06:22 PM   #2
Inactive
(female)
 
Join Date: Jul 2006
Location: "central", KY, USA
Posts: 344
thegardener HB User
Re: I have a rash, and I think it's from a new med.-- can I stop taking it?

Gee, are you on the west coast by chance and you can call a pharmacy still? Little bumps don't sound like an allergic rash. Allergic rashes are hives and eczema. You should have called your doctor! You have to make your decision based on what the medicine is for, how important it is to keep taking it, and if this reaction is a big deal, if you know for sure that the bumps are from the medicine.

 
Sponsors Lightbulb
   
Old 09-13-2006, 07:04 PM   #3
Veteran
(female)
 
Join Date: Sep 2005
Location: Michigan
Posts: 443
KittenPaws HB User
Re: I have a rash, and I think it's from a new med.-- can I stop taking it?

Just to start out - Medication should NOT be stopped or decreased WITHOUT a doctors consent.


little bumps can be the biginnings of an allergic reaction, my fiance had some on his back that started out in a small area, then spread, THEN broke out in pimple like bumps. it could be because of the meds. Some meds if you start them too strong you can get reactions and smaller rises to the wanted dose is better. But i really agree on the talkin with the doctor first to rule out anything else and/or to make changes. Any new symptom should be reported to a dr. Large or Small if you have an illness or are on meds.

Last edited by KittenPaws; 09-13-2006 at 07:05 PM.

 
Old 09-14-2006, 03:37 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: I have a rash, and I think it's from a new med.-- can I stop taking it?

KP is right,don't stop any med(espescially antidepressants and the type of med you are currently on,anti siezure type meds)suddenly.despite the fact that this has been your starting dose,you will still have to slowly taper off this med.i just went thru that with lyrica myself.i had to stop because of other side effects with my eyes and co ordination.the best thing to do would be to call the Rxing docs office to let them know you believe this may be an allergic reaction to lyrica(is there any chance at all that this could be related to anything else like some food,or new soap or wearing new clothing without washing it first?)you would like to really know for sure if this is due to a new med or not,espescially if it is actually working for you.

the way i did it was five (my doc wanted me only at three but i could "feel' the difference in other side effects so i went five instead) days of dropping down to one particular dose,staying there,the five and then staying at the next dose for five and then totally stopping.i was very sensitive to it,and also on it for about a month and a half though.

the best thing to do for YOU ,would be to ask your doc.some docs just do things a bit differently.you just have to be very careful about tapering off these types of meds as if done too fast,they can trigger siezures in some people.luckily for you,you have not been on this very long.just be cautious.good luck,FB
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 09-14-2006, 01:47 PM   #5
Senior Member
(female)
 
Join Date: Dec 2005
Posts: 173
yanksgirl HB User
Re: I have a rash, and I think it's from a new med.-- can I stop taking it?

I've just gone off Lyrica after about 8 wks. on it. I was on 300 mg. a day for facial shingles. It made me so sleepy at times and feeling sort of 'out of it'. However, I do believe it helped me get thru the roughest part of the shingles.
However, just recently I started getting bad swelling in my feet (2 wks ago) and decided it was time to go off of it. The doctor said to taper to 150 mg. 2 times a day, for one week then stop it completely. A pain clinic doctor had instructed me to taper off to 150 mg. 3 times a day, for 3 days, then 75 for 3 days, then stop. I decided to follow my own doctor's advise, but since I still have some residual 'shingles' pain on myface, had put it off. However, this past Sunday I came down with a bad 'bug' and until today hadn't been able to tolerate food except for a little water and toast. I'm alot better today. Here's something interesting though. I'm going to W.Watcher's and last week I'd gained 3.8 pounds. I knew it was water weight as my feet were swollen twice the size. I decided to stop the Lyrica and began the process of tapering off the last 7 days. Today I had lost 15.2 pounds at W.W. I knew it had to be as a result of the water coming off and my not being able to eat for 3 days! Anyone have this experience with tapering off Lyrica?
yanksgirl

 
Old 09-15-2006, 04:27 AM   #6
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: I have a rash, and I think it's from a new med.-- can I stop taking it?

hey yanksgirl,i too actually gained weight with this med,something that has never happened before with any other med ever.within just the first week i was on it,it seemed to have some sort of swelling effect on my kidneys too.i have polycystic kidney disease and my kidneys are just getting bigger and bigger because of the cystic development both inside and outside the kidneys,but this actually seemed to just kind of "puff them up"? sort of.but this 'new" sudden girth actually caused them to shift out of their normal area.when i went off lyrica,within about a weeks time,my excess weight seemed to go as well,but the darn kidneys are still in that 'new" spot.

i know that lyrica is extensively metabolized in the kidneys so this may have contributed in some weird way,but the weight gain and the kidney thing were just plain weird.are your legs better now?

i am willing to bet that that "bug' you had was probably the withdrawls from lyrica.i felt like crap while in mid taper too.ya just have to be very careful with certain meds while taking them and tapering off of them.FB

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Birth control skin rash? aprilhersh Birth Control 5 01-31-2012 03:24 PM
Mino Rash fernee Lyme Disease 0 01-26-2009 12:37 PM
Severe Itching, Rash, Brought on by weird things Myron123 Skin Problems 51 11-25-2007 09:50 AM
Strange rash, is this from meds? ghunt General Health 4 08-10-2007 11:23 AM
Anyone ever gotten a rash from taking Aleve? smileygirll Allergies 6 05-02-2007 07:31 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!